Alert archive / Kentucky / Tornado Warnings in 2008
Tornado Warning 7, NWS Jackson, KY
NWS Jackson, KY issued this tornado warning at Feb 6, 2008, 1:55 AM EST for Jackson County, Rockcastle County, Kentucky. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2008, 1:55 AM EST (06:55 UTC)
- Expired
- Feb 6, 2008, 2:45 AM EST
- In force
- 50 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
Counties Jackson County, KY, Rockcastle County, KY
The radar
The Jackson,KY radar (KJKL), 80 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 6, 12:41 AM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.9 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KJKL 060655
TORJKL
KYC109-203-060745-
/O.NEW.KJKL.TO.W.0007.080206T0655Z-080206T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
155 AM EST WED FEB 6 2008
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* TORNADO WARNING FOR...
JACKSON COUNTY IN SOUTHEAST KENTUCKY
ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 245 AM EST
* AT 150 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES WEST OF
BEE LICK...OR 12 MILES SOUTH OF STANFORD...MOVING EAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
ANNVILLE...
BRODHEAD...
MCKEE...
MOUNT VERNON...
NEW ZION.
IN ADDITION TO THE POTENTIAL TORNADO...WIDESPREAD HURRICANE FORCE
WINDS ARE LIKELY WITH THIS STORM. SEEK SHELTER NOW AND STAY THERE
UNTIL WELL AFTER THE STORMS PASS
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EST WEDNESDAY MORNING
FOR EASTERN KENTUCKY.
TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3735 8452 3748 8447 3748 8439 3752 8438
3754 8390 3748 8389 3734 8379 3732 8385
3729 8389 3728 8407 3733 8414 3728 8421
3727 8444
TIME...MOT...LOC 0655Z 268DEG 58KT 3736 8453
$$
GREIF2 follow-up statements
000
WWUS53 KJKL 060708
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
208 AM EST WED FEB 6 2008
KYC125-147-199-231-235-060730-
/O.CON.KJKL.SV.W.0034.000000T0000Z-080206T0730Z/
PULASKI KY-LAUREL KY-WAYNE KY-WHITLEY KY-MCCREARY KY-
208 AM EST WED FEB 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM EST
FOR MCCREARY...NORTHWESTERN WHITLEY...WAYNE...LAUREL AND PULASKI
COUNTIES...
AT 204 AM EST/104 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WOODSTOCK
TO SCIENCE HILL TO 20 MILES WEST OF SUNNYBROOK...OR ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF MOUNT VERNON TO SOMERSET TO 11
MILES WEST OF ALBANY...MOVING EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SOMERSET PULASKI AIRPORT...SHOPVILLE...RUTH AND MILL SPRINGS BY 215
AM EST...
ZULA...SUSIE...STEUBENVILLE AND GRADE BY 220 AM EST...
TATEVILLE AND SUNNYBROOK BY 225 AM EST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EST WEDNESDAY MORNING
FOR EASTERN KENTUCKY.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3663 8502 3678 8503 3686 8509 3699 8487
3706 8493 3711 8493 3728 8470 3726 8441
3717 8430 3724 8424 3722 8395 3717 8397
3712 8394 3711 8390 3659 8454 3659 8483
TIME...MOT...LOC 0708Z 273DEG 46KT 3730 8441 3713 8459
3670 8527
$$
RICHEY000
WWUS53 KJKL 060745
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
244 AM EST WED FEB 6 2008
KYC109-203-060754-
/O.EXP.KJKL.TO.W.0007.000000T0000Z-080206T0745Z/
JACKSON KY-ROCKCASTLE KY-
244 AM EST WED FEB 6 2008
...THE TORNADO WARNING FOR ROCKCASTLE AND JACKSON COUNTIES WILL
EXPIRE AT 245 AM EST...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND NO
LONGER POSES A THREAT. HOWEVER...ADDITIONAL STORMS WILL BE POSSIBLE
LATER THIS EARLY MORNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EST WEDNESDAY MORNING
FOR EASTERN KENTUCKY.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 600 AM EST
WEDNESDAY MORNING FOR EASTERN KENTUCKY.
TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3735 8452 3748 8447 3748 8439 3752 8438
3754 8390 3748 8389 3734 8379 3732 8385
3729 8389 3728 8407 3733 8414 3728 8421
3727 8444
TIME...MOT...LOC 0744Z 267DEG 49KT 3738 8373
$$
GREIFWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Feb 5, 11:12 PM EST, 2 hours 43 minutes earlier.
Area forecast discussion, Feb 5, 11:12 PM EST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1112 PM EST TUE FEB 5 2008 .SHORT TERM.../THE REST OF TONIGHT/...UPDATED FORECAST PRETTY MUCH ON TRACK FOR TONIGHT. HOURLY TEMPERATURES AT SOMERSET...MONTICELLO...AND A FEW OTHER LOCATIONS IN SOUTHWEST COUNTIES HAVE BEEN SEVERAL DEGREES WARMER THAN FORECAST TONIGHT...SO ADJUSTMENTS WERE MADE THERE. INCREASED THE RANGE OF TEMPERATURES FOR OUR SOUTHWEST COUNTIES BY A DEGREE OR TWO AS WELL. REST OF FORECAST WAS IN GOOD SHAPE. ALSO REMOVED OUTDATED TIMING WORDING FROM THE FIRST PERIOD OF THE ZONES AS WELL...WITH MOST OF THE SIGNIFICANT WEATHER FOR EASTERN KENTUCKY NOT EXPECTED TO MOVE INTO THE AREA UNTIL AFTER 4 AM. LATEST SURFACE OBS INDICATING DEWPOINTS IN THE MID TO UPPER 50S ACROSS ENTIRE FORECAST AREA ALONG WITH INCREASING SOUTHERLY FLOW. THE WINDS ARE ACTUALLY BEGINNING TO SHIFT AROUND TO THE SOUTHWEST BASED ON THE MOST CURRENT OB...SO DEWPOINTS COULD INCREASE A BIT AS THE NIGHT GOES ON. A 60 KT LOW LEVEL JET WILL ALSO BE MAKING ITS WAY OVER EASTERN KENTUCKY TOWARD DAWN...SO CONDITIONS ARE STILL PRIMED FOR SEVERE WEATHER ACROSS THE AREA. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT THROUGH THURSDAY/ FOCUS FOR THE SHORT TERM CONTINUES TO BE THE APPROACHING COLD FRONT TONIGHT AND WEDNESDAY. MODELS HAVE BEEN TRENDING SLOWER WITH THE FRONT...ALTHOUGH THEY HAVE SEEMED TO STABILIZED ON THE PAST RUN OR TWO. STILL SOME DISAGREEMENT IN THE DETAILS THOUGH. SOME SCATTERED SHOWER OR THUNDERSTORM ACTIVITY IS POSSIBLE OUT AHEAD OF THE FRONT THIS EVENING...THEN AFTER MIDNIGHT A SQUALL LINE SHOULD APPROACH FROM THE WEST. THINK THE MAIN THREAT WITH THIS LINE WILL BE DAMAGING WINDS. THE BEST TORNADO THREAT REMAINS TO THE WEST OF OUR CWA. THINK THE LINE OF CONVECTION WILL BE PROGRESSIVE ENOUGH THAT WIDESPREAD FLOODING SHOULD NOT BE A PROBLEM. HOWEVER IF THINGS ARE LESS PROGRESSIVE...AND HEAVY RAINFALL IS PROLONGED...A FLOOD WATCH MAY BE NEEDED. FELL ATTM THOUGH THAT THERE MAY BE SOME LOCALIZED HIGH WATER IN A COUPLE OF SPOTS...BUT THERE IS NOT A SIGNIFICANT THREAT OF FLOODING ATTM. WILL BE MONITORING THE HYDRO SITUATION CLOSELY HOWEVER. A 70-75 KT H8 JET MOVES ACROSS THE AREA LATE TONIGHT...WHICH WILL KEEP THUNDERSTORMS GOING ALONG AND AHEAD OF THE FRONT WELL INTO THE NIGHT. EXPECTING THE SQUALL LINE TO REACH THE I 75 CORRIDOR AFTER 3 AM...BETWEEN I 75 AND US 23 TOWARDS DAWN...AND EAST OF US 23 AFTER SUNRISE. LI/S DROP TO -2...CAPES RISE TO AROUND 500 J/KG...AND SHOWALTERS DROP TO -1 TO -2 OVERNIGHT INTO WEDNESDAY MORNING. THIS...COMBINED WITH AMPLE SHEAR WILL MAINTAIN THE THUNDERSTORMS THROUGH THE NIGHT AND INTO THE MORNING. SOME GUSTS TO 45 MPH WILL BE POSSIBLE OUTSIDE OF ANY THUNDERSTORMS LATE TONIGHT...WITH GUSTS UP TO 55 MPH POSSIBLE ON WEDNESDAY AFTER FROPA WITH STRONG WINDS ALOFT BEING MIXED TO THE GROUND. WILL BE ISSUING A WIND ADVISORY FROM 5 AM WEDNESDAY THROUGH 7 PM WEDNESDAY FOR THIS. THIS WILL BE A HIGH END ADVISORY...ESPECIALLY ON WEDNESDAY. IT MAY BE CLOSE TO HIGH WIND WARNING CRITERIA ON WEDNESDAY AFTERNOON. COULD BE A FEW SNOW AND RAIN SHOWERS WEDNESDAY NIGHT AS A VORT MAX SWINGS THROUGH. HIGH PRESSURE BUILDS IN FOR THURSDAY BRINGING DRY WEATHER. .LONG TERM.../THURSDAY NIGHT THROUGH TUESDAY/ A BROAD TROUGH IS EXPECTED TO BE IN PLACE OVER MOST OF THE CONUS EARLY IN THE PERIOD. AT THAT TIME...AN EMBEDDED SW/V SHOULD BE MOVING INTO THE OH VALLEY AND WESTERN GREAT LAKES. A SERIES OF SW/VS ARE EXPECTED TO AFFECT THE AREA OVER THE WEEKEND...THE FIRST ON FRI NIGHT AND EARLY SAT...WITH A MORE POTENT SW/V DROPPING DOWN THROUGH THE GREAT LAKES AND OH VALLEY LATER ON SAT AND INTO SAT NIGHT. THIS WILL SHARPEN UP AN EASTERN US THROUGH AND SEND MUCH COLDER AIR INTO THE REGION BRIEFLY OVER THE WEEKEND INTO VERY EARLY NEXT WEEK. THE UPPER FLOW WILL BECOME MORE ZONAL ON MON...WITH A SW/V ROTATING THROUGH THE FOUR CORNERS AND CLOSING OFF OVER TX LATE IN THE PERIOD. MEANWHILE...A NORTHERN STREAM TROUGH SHOULD BE MOVING INTO THE UPPER MS VALLEY. AT THE SFC...A COLD FRONT WILL MOVE ACROSS THE AREA ON FRI NIGHT INTO EARLY SAT...WITH A MORE POWERFUL ARCTIC COLD SAT AFTERNOON INTO SAT EVENING. HIGH PRESSURE WILL BUILD INTO THE AREA TO END THE WEEKEND AND TO START THE NEW WEEK. A NORTHERN STREAM BOUNDARY SHOULD REACH DOWN INTO THE MID ATLANTIC STATES AND THE OH VALLEY ON TUE ASSOCIATED WITH THE LATE IN THE PERIOD NORTHERN STREAM THROUGH. SFC DEVELOPMENT IS POSSIBLE FURTHER SOUTH ON THE BOUNDARY OVER THE LOWER MS VALLEY AS THE SW/V MOVES INTO THE SOUTHERN PLAINS. LIMITED MOISTURE SHOULD RETURN NORTH...SOUTH OF THE BOUNDARY LATE IN THE PERIOD. WENT WITH SLIGHT CHANCE TO CHANCE POPS DURING SEVERAL PERIODS. THE FIRST WITH THE SW/V ON THU NIGHT INTO EARLY FRI...THE SECOND ON FRI NIGHT INTO SAT...WITH THE LEAD COLD FRONT AND CONTINUING INTO SAT NIGHT WITH THE ARCTIC BOUNDARY. BELOW NORMAL TEMPS ARE EXPECTED ON SAT NIGHT THROUGH MON. TEMPS MAY STRUGGLE TO REACH 30 DEGREES IN MANY AREAS ON SUN AS 850 MB TEMPS BRIEFLY FALL AT LEAST INTO THE TEENS BELOW 0C. AS FOR PRECIP TYPE...TEMPS SHOULD BE COLD ENOUGH LATE THU NIGHT AND INTO EARLY FRI AM AND LATE FRI NIGHT INTO EARLY SAT AM FOR SNOW TO MIX WITH RAIN. AS COLDER AIR FILTERS IN BEHIND THE ARCTIC BOUNDARY...THE PRECIP TYPE SHOULD BECOME ALL SNOW. LATE IN THE PERIOD...PRECIP TYPE APPEARS TO BE PRIMARILY RAIN AS TEMPS MODERATE. && .AVIATION.../00Z TO 24Z/ WEATHER IS BASICALLY VFR AS MOST SHRA HAVE MOVED NORTH OF THE OH RVR. THE FEW LINGERING SHRA IN OUR NRN COUNTIES ARE ONLY PROVIDING LIMITED PCPN. SEVERE TSRA WATCH OVER WRN KY HAS SEVERAL VERY STRONG STORMS MOVING TO THE NE AT AROUND 35-40 MPH. BEST JET DYNAMICS LOCATED ALSO IN WRN KY. SSW SFC WINDS SHOULD REMAIN LIGHT WITH THE NOCTURNAL INVERSION WILL PROVIDE THE ELEVATED SURFACE FOR WIND SHEAR. THE BEST CHANCE FOR ANY ISOLATED THUNDER WILL REMAIN NORTH OF INTERSTATE 64. WILL CONTINUE TO ONLY MENTION VCSH WITH A CB GROUP DURING THE OVERNIGHT HOURS...UNTIL THE MAIN SQUALL LINE ARRIVES 10Z- 13Z AT THE TAF SITES. WENT WITH TWO TO THREE HOURS OF THUNDER...WITH GUSTY WINDS. THESE STORMS COULD POSSIBLY BE SEVERE WITH GUSTY WINDS THE THREAT. ONCE STORMS PASS...STRONGER WINDS FROM ALOFT SHOULD MIX DOWN WITH GUSTY WINDS THROUGH THE END OF THE PERIOD. && .JKL WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 5 AM TO 6 PM EST WEDNESDAY FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...WJM/AR LONG TERM....JP AVIATION...DUSTY
Hazardous weather outlook, Feb 6, 1:16 AM EST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 116 AM EST WED FEB 6 2008 KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>109-111-112- 114-116-061200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN- JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-CLAY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...SANDY HOOK... WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...BEATTYVILLE... JACKSON...BOONEVILLE...MANCHESTER 116 AM EST WED FEB 6 2008 ...TORNADO WATCH 42 IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 5 AM EARLY THIS MORNING TO 6 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...REST OF TONIGHT. A STRONG COLD FRONT WILL APPROACH FROM THE WEST. A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE FROM WEST TO EAST ACROSS THE AREA LATE TONIGHT WEST OF HIGHWAY 23. SOME OF THESE THUNDERSTORMS MAY BE SEVERE. DAMAGING WINDS WILL BE THE MAIN THREAT...HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT. IN ADDITION...WINDS OUTSIDE OF ANY THUNDERSTORMS WILL GUST UP TO 45 MPH LATE TONIGHT. SOME OF THE STORMS MAY CONTAIN LOCALLY HEAVY RAINFALL LATE TONIGHT WEST OF HIGHWAY 23...WHICH MAY LEAD TO LOCALIZED FLOODING PROBLEMS...BRINGING SMALL STREAMS AND CREEKS NEAR BANK FULL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE STRONG COLD FRONT WILL BE PASSING THROUGH THE AREA WEDNESDAY MORNING...ACCOMPANIED BY A LINE OF SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS IN THE MORNING...WITH THE THREAT OF SEVERE THUNDERSTORMS LINGERING INTO THE EARLY AFTERNOON FOR AREAS EAST OF HIGHWAY 23. IN ADDITION...WIND GUSTS OUTSIDE OF ANY THUNDERSTORMS WILL INCREASE UP TO 55 MPH AT TIMES. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...ESPECIALLY IN THE MORNING. THIS MAY LEAD TO LOCALIZED FLOODING PROBLEMS...BRINGING STREAMS AND CREEKS NEAR BANK FULL. SNOW SHOWERS WILL BE POSSIBLE WEDNESDAY NIGHT...AND AGAIN FROM THURSDAY NIGHT THROUGH SATURDAY NIGHT. SNOW SHOWERS ARE POSSIBLE ONCE AGAIN ON MONDAY. AT THIS TIME...LITTLE OR NO SNOW ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT DAMAGING WINDS...FLOODING...OR OTHER SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN JACKSON TONIGHT AND WEDNESDAY. KYZ087-088-110-113-115-117>120-061200- BELL-HARLAN-FLOYD-KNOTT-PERRY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN... PRESTONSBURG...HINDMAN...HAZARD...HYDEN...WHITESBURG...INEZ... PIKEVILLE 116 AM EST WED FEB 6 2008 ...WIND ADVISORY IN EFFECT FROM 5 AM EARLY THIS MORNING TO 6 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...REST OF TONIGHT. A STRONG COLD FRONT WILL APPROACH FROM THE WEST. A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE FROM WEST TO EAST ACROSS THE AREA LATE TONIGHT WEST OF HIGHWAY 23. SOME OF THESE THUNDERSTORMS MAY BE SEVERE...WITH DAMAGING WINDS BEING THE MAIN THREAT. IN ADDITION...WINDS OUTSIDE OF ANY THUNDERSTORMS WILL GUST UP TO 45 MPH LATE TONIGHT. SOME OF THE STORMS MAY CONTAIN LOCALLY HEAVY RAINFALL LATE TONIGHT WEST OF HIGHWAY 23...WHICH MAY LEAD TO LOCALIZED FLOODING PROBLEMS...BRINGING SMALL STREAMS AND CREEKS NEAR BANK FULL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE STRONG COLD FRONT WILL BE PASSING THROUGH THE AREA WEDNESDAY MORNING...ACCOMPANIED BY A LINE OF SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS IN THE MORNING...WITH THE THREAT OF SEVERE THUNDERSTORMS LINGERING INTO THE EARLY AFTERNOON FOR AREAS EAST OF HIGHWAY 23. IN ADDITION...WIND GUSTS OUTSIDE OF ANY THUNDERSTORMS WILL INCREASE UP TO 55 MPH AT TIMES. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...ESPECIALLY IN THE MORNING. THIS MAY LEAD TO LOCALIZED FLOODING PROBLEMS...BRINGING STREAMS AND CREEKS NEAR BANK FULL. SNOW SHOWERS WILL BE POSSIBLE WEDNESDAY NIGHT...AND AGAIN FROM THURSDAY NIGHT THROUGH SATURDAY NIGHT. SNOW SHOWERS ARE POSSIBLE ONCE AGAIN ON MONDAY. AT THIS TIME...LITTLE OR NO SNOW ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT DAMAGING WINDS...FLOODING...OR OTHER SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN JACKSON TONIGHT AND WEDNESDAY. WJM/GEOGERIAN
In the hours before
Special weather statement, Feb 5, 11:33 PM EST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1133 PM EST TUE FEB 5 2008 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-061245- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 1133 PM EST TUE FEB 5 2008 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 6 PM EST WEDNESDAY... AN AREA OF LOW PRESSURE WILL INTENSIFY AS IT MOVES NORTHEAST FROM EASTERN OKLAHOMA. THIS LOW WILL REACH OHIO WEDNESDAY MORNING. A STRONG COLD FRONT TRAILING SOUTH FROM THE LOW WILL REACH THE INTERSTATE 75 CORRIDOR AROUND 7 AM...AND WILL BE EXITING EASTERN KENTUCKY AROUND 1 PM. A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA ALONG AND AHEAD OF THE FRONT AFTER 3 AM NEAR THE INTERSTATE 75 CORRIDOR. THE STORMS WILL MOVE FURTHER EAST...REACHING AREAS WEST OF HIGHWAY 23 TOWARDS DAWN...AND AREAS EAST OF HIGHWAY 23 AFTER SUNRISE. DUE TO STRONG WINDS ALOFT...SOME OF THESE STORMS MAY BE SEVERE. THE PRIMARY THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING WINDS. IN ADDITION...MOIST GROUND FROM RECENT RAINFALL MAY LEAD TO LOCALIZED FLOODING PROBLEMS...WITH SOME SMALL STREAMS AND CREEKS EXCEEDING BANK FULL. IN ADDITION...THERE WILL ALSO BE GUSTY WINDS DEVELOPING OUTSIDE OF THE THUNDERSTORMS. WINDS ARE EXPECTED TO GUST TO AROUND 45 MPH OVERNIGHT INTO WEDNESDAY...WITH GUSTS UP TO 55 MPH POSSIBLE. THERE IS STILL UNCERTAINTY IN THE TIMING OF THIS SYSTEM. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. WJM/AR
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 12:21 AM EST | Tornado Warning | JKL | Pulaski | 39 min |
| Feb 6, 12:21 AM EST | Tornado Warning | JKL | Pulaski | 39 min |
| Feb 6, 12:49 AM EST | Tornado Warning | JKL | Jackson, Rockcastle | 23 min |
| Feb 6, 1:22 AM EST | Severe Thunderstorm Warning | JKL | Bath, Estill, Fleming, Jackson, Laurel, Lee and 7 more | 53 min |
| Feb 6, 1:30 AM EST | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Wayne, Whitley | 60 min |
| Feb 6, 1:41 AM EST | Tornado Warning | JKL | Fleming | 49 min |
| Feb 6, 1:45 AM EST | Tornado Warning | JKL | Menifee, Montgomery, Powell | 45 min |
| Feb 6, 2:12 AM EST | Tornado Warning | JKL | Bath, Fleming, Rowan | 33 min |
| Feb 6, 2:16 AM EST | Severe Thunderstorm Warning | JKL | Bath, Breathitt, Elliott, Estill, Fleming, Floyd and 12 more | 59 min |
| Feb 6, 2:23 AM EST | Tornado Warning | JKL | Elliott, Menifee, Morgan | 40 min |
| Feb 6, 2:32 AM EST | Tornado Warning | JKL | Elliott | 13 min |
| Feb 6, 2:55 AM EST | Tornado Warning | JKL | Johnson | 20 min |
| Feb 6, 3:10 AM EST | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Martin and 2 more | 49 min |
| Feb 6, 3:49 AM EST | Flash Flood Warning | JKL | Jackson, Pulaski, Rockcastle | 3 hr |
| Feb 6, 3:55 AM EST | Tornado Warning | JKL | Pulaski, Rockcastle | 31 min |
| Feb 6, 4:02 AM EST | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 12 hr |
| Feb 6, 4:59 AM EST | Flash Flood Warning | JKL | Estill, Jackson, Lee, Powell | 3 hr |
| Feb 6, 5:42 AM EST | Severe Thunderstorm Warning | JKL | Elliott, Morgan | 33 min |
| Feb 6, 6:35 AM EST | Severe Thunderstorm Warning | JKL | Clay, Leslie, Perry | 25 min |
| Feb 6, 6:52 AM EST | Flash Flood Warning | JKL | Jackson, Pulaski, Rockcastle | 3 hr |
| Feb 6, 7:01 AM EST | Severe Thunderstorm Warning | JKL | Floyd, Knott, Leslie, Letcher, Perry | 44 min |
| Feb 6, 7:33 AM EST | Severe Thunderstorm Warning | JKL | Bell, Harlan | 42 min |
| Feb 6, 7:38 AM EST | Severe Thunderstorm Warning | JKL | Floyd, Letcher, Pike | 41 min |
| Feb 6, 2:25 PM EST | Severe Thunderstorm Warning | JKL | Fleming | 35 min |
| Feb 6, 2:38 PM EST | Severe Thunderstorm Warning | JKL | Bath, Fleming | 22 min |
| Feb 6, 3:04 PM EST | Severe Thunderstorm Warning | JKL | Floyd, Johnson | 26 min |
| Feb 6, 3:28 PM EST | Severe Thunderstorm Warning | JKL | Johnson, Martin | 32 min |
| Feb 6, 4:08 PM EST | Severe Thunderstorm Warning | JKL | Floyd, Knott, Martin, Perry, Pike | 37 min |
| Feb 6, 4:41 PM EST | River Flood Advisory | JKL | Estill | 12 hr |
Nearby
Tornado Warnings in Kentucky, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.